Arkansas, 2018Flooding in Arkansas, December 14 to 25, 2018
December 14 to 25, 2018 · NWS LZK · 6 events in 5 counties and zones
Heavy rain brought flooding to area rivers in mid December 2018.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain brought flooding to area rivers in mid December 2018.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 14, 1:53 PM CST, 6 hours 7 minutes earlier.
Area forecast discussion, Dec 14, 1:53 PM CST, 6 hours 7 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
153 PM CST Fri Dec 14 2018
.SHORT TERM...Tonight Through Sunday
Rain and isolated thunderstorms have continued today across much
of south Arkansas. One or two storms contained some small hail,
but this was the exception more than the rule. Through the
afternoon hours, generally additional rainfall today has been
light with most locations see less than a half of an inch of rain.
Models are generally in good agreement in the short term and the
upper low responsible for bringing this rainfall to the state will
continue to push east of the area. This low pressure continues to
take its time, however, rainfall will be out of the state by
Saturday morning. Once this system moves out, dry air will return
and slightly above normal temperatures through the remainder of
the short term.
&&
.LONG TERM...Sunday Night Through Friday
Fairly good agreement among model solutions regarding the long term
portion of the forecast. At the start of the period, a cold front
will be making its way across the state with surface and mid level
ridging briefly in place in its wake.
Tuesday into Wednesday, as ridging moves east of the area low level
flow will turn out of the east/southeast. At the same time the flow
aloft will turn more out of the southwest as an H500 trough
approaches from the west along with another cold front. With
increased moisture at the surface and added lift from the
approaching trough, rain is expected to develop. Depending on how
quickly the trough shifts east away from the area, rainfall could
linger through the end of the period.
Temperatures through the period will be near to slightly above
normal. Rainfall amounts late in the period look much lower at this
time than the current event ongoing across the forecast area.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 44 51 36 58 / 80 30 0 0
Camden AR 45 57 37 62 / 60 10 0 0
Harrison AR 38 52 33 58 / 90 30 0 0
Hot Springs AR 44 55 36 60 / 70 0 0 0
Little Rock AR 46 56 39 60 / 70 10 0 0
Monticello AR 47 53 41 62 / 70 10 0 0
Mount Ida AR 43 56 35 60 / 60 0 0 0
Mountain Home AR 40 52 35 58 / 90 40 0 0
Newport AR 46 51 37 57 / 70 30 0 0
Pine Bluff AR 46 54 39 59 / 70 10 0 0
Russellville AR 43 57 34 58 / 90 10 0 0
Searcy AR 44 53 37 57 / 60 20 0 0
Stuttgart AR 46 53 39 57 / 60 10 0 0
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Short Term...65 / Long Term...67
Hazardous weather outlook, Dec 14, 3:22 AM CST, 16 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
322 AM CST Fri Dec 14 2018
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-150930-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
322 AM CST Fri Dec 14 2018
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Periods of rain will continue today and into tonight as a slow
moving storm passes through the area. An additional inch to an
inch and a half of rain is likely with as much as two inches
possible. This rain will be in addition to what has already
fallen.
Some flooding of creeks, streams, and poor drainage areas will be
possible, so use caution if traveling. Widespread flash flooding
is not expected at this time. Additionally, a few thunderstorms
will be possible, mainly across southern portions of the state.
Severe weather is not expected. Breezy winds with gusts up to 20
to 25 mph mph will be possible.
.DAYS TWO THROUGH SEVEN...Saturday Through Thursday
Some showers will be possible early Saturday over the east and
northeast parts of the state as the storm system pulls out. The
overall threat of hazardous weather will remain low through the
period.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Flood, Woodruff
- When
- December 14, 8:00 PM CST to December 24, 9:00 AM CST
- Where
- Woodruff County, 1.02 mi WSW of Riverside to 0.33 mi W of Cavell
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.277, -91.248
Heavy rain brought flooding to the Cache River at Patterson again on December 14, 2018.
Flood, Clark
- When
- December 14, 8:02 PM CST to December 15, 2:25 PM CST
- Where
- Clark County, 1.25 mi NE of Arkadelphia to 1.69 mi ESE of Arkadelphia
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.131, -93.052
Heavy rain brought flooding to the Ouachita River at Arkadelphia on December 14, 2018.
Flood, Saline
- When
- December 14, 8:28 PM CST to December 15, 9:53 AM CST
- Where
- Saline County, 1.66 mi WSW of Benton Saline Co Arp to 1.2 mi SW of Benton Saline Co Arp
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.557, -92.624
Heavy rain brought flooding to the Saline River at Benton on December 14, 2018.
Flood, Woodruff
- When
- December 15, 1:48 PM CST to December 22, 4:52 PM CST
- Where
- Woodruff County, 3.54 mi WNW of Augusta to 2.46 mi SW of Ruffwood
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.309, -91.422
Heavy rain brought flooding to the White River at Augusta December 15, 2018.
Flood, Perry
- When
- December 15, 6:25 PM CST to December 16, 1:15 PM CST
- Where
- Perry County, 2.38 mi WSW of Houston to 1.26 mi SW of Houston
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.020, -92.740
Heavy rain brought flooding to the Fourche LaFave River at Houston on 12/15/18.
Flood, Monroe
- When
- December 19, 9:00 AM CST to December 25, 10:00 AM CST
- Where
- Monroe County, 3.62 mi WNW of Clarendon to 1.16 mi NE of Roe
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.698, -91.360
Heavy rain brought flooding to the White River at Clarendon December 19, 2018.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Heavy Rain in Florida, December 14, 201810 events
- Dense Fog in Maryland, December 14, 201810 events
- Flooding and Heavy Rain in Virginia, December 14 to 18, 20189 events
- Flooding in South Carolina, December 14, 2018$13,000 · 3 events
- High Wind in Washington, December 14, 201854 kt wind · 6 events
- High Wind in California, December 14, 201892 kt wind · 6 events
- High Wind and Strong Wind in Oregon, December 14, 2018$11,000 · 62 kt wind · 4 events
- High Wind in Oregon, December 14, 201874 kt wind · 4 events
- High Wind in Montana, December 14 to 15, 201866 kt wind · 4 events
- Hail in Louisiana, December 14, 20181.25 in hail · 3 events
- High Wind in California, December 14, 201862 kt wind · 3 events
- Flooding in Florida, December 14 to 15, 20183 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 798275, 798265, 798271, 798277, 798263, 798281.